Alert archive / Iowa / Wind Advisories in 2013
Wind Advisory 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Nov 16, 2013, 3:43 PM CST for 15 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Nov 17, 2013, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2013, 3:43 PM CST (21:43 UTC)
- In effect from
- Nov 17, 2013, 10:00 AM CST
- Expired
- Nov 17, 2013, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Quad Cities, IA
All 30 counties
Cedar County, IA, Clinton County, IA, Des Moines County, IA, Henry County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 42 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
6 follow-up statements
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
282 WWUS73 KDVN 170935 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 335 AM CST SUN NOV 17 2013 ...STRONG WINDS ON SUNDAY... .A STRENGTHENING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE AREA AND INTO THE GREAT LAKES ON SUNDAY MORNING THROUGH THE AFTERNOON. THIS SYSTEM WILL PRODUCE STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH FROM LATE SUNDAY MORNING THROUGH SUNDAY AFTERNOON ACROSS THE AREA. THE WINDS WILL THEN DIMINISH BELOW ADVISORY CRITERIA SUNDAY EVENING. IAZ068-089-099-ILZ009-015>018-024>026-034-035-MOZ009-010-171745- /O.CON.KDVN.WI.Y.0004.131117T1600Z-131118T0000Z/ SCOTT-DES MOINES-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...BETTENDORF...DAVENPORT...BURLINGTON... FORT MADISON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND... KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 335 AM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * TIMING...STRONG WINDS WILL DEVELOP BY MID MORNING AND CONTINUE INTO EARLY SUNDAY EVENING. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...BE CERTAIN TO THAT ANY LOOSE ITEMS SUSCEPTIBLE TO HIGH WINDS ARE SECURED. THE WINDS MAY ALSO MAKE DRIVING HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR WORKING OUTDOORS SUNDAY. && $$ COUSINS
182 WWUS73 KDVN 171650 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1050 AM CST SUN NOV 17 2013 ...STRONG WINDS TODAY... .A STRENGTHENING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE AREA AND INTO THE GREAT LAKES THROUGH TONIGHT. THIS SYSTEM WILL PRODUCE STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH THROUGH THIS AFTERNOON. EVEN STRONGER LOCALIZED GUSTS MAY OCCUR AROUND SHOWERS AND THUNDERSTORMS. THE WINDS WILL DIMINISH BELOW ADVISORY CRITERIA THIS EVENING. IAZ068-089-099-ILZ009-015>018-024>026-034-035-MOZ009-010-180000- /O.CON.KDVN.WI.Y.0004.000000T0000Z-131118T0000Z/ SCOTT-DES MOINES-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...BETTENDORF...DAVENPORT...BURLINGTON... FORT MADISON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND... KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 1050 AM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...STRONG WINDS WILL OCCUR THROUGH EARLY EVENING. * WINDS...WEST 20 TO 30 MPH WITH GUSTS 45 UP TO 50 MPH. * IMPACTS...BE CERTAIN TO THAT ANY LOOSE ITEMS SUSCEPTIBLE TO HIGH WINDS ARE SECURED. THE WINDS MAY ALSO MAKE DRIVING HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR WORKING OUTDOORS SUNDAY. && $$ 12
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
816 WWUS73 KDVN 172114 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 314 PM CST SUN NOV 17 2013 IAZ053-054-064>068-076>078-087>089-098-099-ILZ001-002-007-009- 015>018-024>026-034-035-MOZ009-010-180000- /O.CON.KDVN.WI.Y.0004.000000T0000Z-131118T0000Z/ JONES-JACKSON-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK- WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL- BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND- CLARK- INCLUDING THE CITIES OF...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....FORT MADISON...GALENA...FREEPORT... MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND... KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 314 PM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...STRONG WINDS WILL DIMINISH TOWARD SUNSET. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...THESE WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH SOUTH ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR WORKING OUTDOORS THIS AFTERNOON. && $$
994 WWUS73 KDVN 180001 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 601 PM CST SUN NOV 17 2013 ...HIGH WINDS HAVE SUBSIDED... .WINDS WILL REMAIN BREEZY OVERNIGHT...BUT NO FURTHER HIGH WINDS WINDS ARE EXPECTED TONIGHT. THE WIND ADVISORY HAS EXPIRED. IAZ053-054-064>068-076>078-087>089-098-099-ILZ001-002-007-009- 015>018-024>026-034-035-MOZ009-010-180115- /O.EXP.KDVN.WI.Y.0004.000000T0000Z-131118T0000Z/ JONES-JACKSON-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK- WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL- BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND- CLARK- INCLUDING THE CITIES OF...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....FORT MADISON...GALENA...FREEPORT... MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND... KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 601 PM CST SUN NOV 17 2013 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... WINDS WILL BE WEST AT 15 TO 20 MPH TONIGHT...BUT NO FURTHER HIGH WINDS ARE EXPECTED TONIGHT. $$ ERVIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Nov 16, 12:11 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Nov 16, 12:11 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1211 PM CST SAT NOV 16 2013 .SYNOPSIS... ISSUED AT 351 AM CST SAT NOV 16 2013 AN ACTIVE WEATHER REGIME IS SETTING UP FOR THE WEEKEND WITH A DEEP TROUGH OVER THE WESTERN US AND BROAD SOUTHWESTERLY FLOW ALOFT FROM THE DESERT SOUTHWEST INTO THE GREAT LAKES. WATER VAPOR IMAGERY DEPICTS A SHORTWAVE ROUNDING THE BASE OF THE TROUGH AND EJECTING TOWARD THE REGION WHILE A SECOND MORE DYNAMIC SHORTWAVE IS MOVING INTO THE INTERMOUNTAIN WEST ADDED BY A 170 KNOT JET STREAK AIMED INTO THE PACIFIC NORTHWEST. THIS SHORTWAVES WILL MOVE THROUGH THE REGION OVER THE NEXT 48 HOURS BRINGING SEVERAL ROUNDS OF RAIN AND THUNDERSTORMS TO THE REGION SATURDAY INTO SUNDAY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 351 AM CST SAT NOV 16 2013 FORECAST MODELS ARE IN GOOD OVERALL AGREEMENT WITH SOME DIFFERENCES IN THE MESOSCALE FOR THIS WEEKENDS STORM SYSTEM. THE MAIN FORECAST CONCERN THIS PERIOD WILL BE THUNDERSTORM POTENTIAL SATURDAY EVENING INTO SUNDAY MORNING. THE FIRST OF TWO SHORTWAVES IS EJECTING OUT OF THE DESERT SOUTHWEST EARLY THIS MORNING TOWARDS EASTERN IOWA...NORTHWEST ILLINOIS...AND NORTHEAST MISSOURI. LIFT ASSOCIATED WITH THIS WAVE WILL OVERSPREAD THE REGION THIS MORNING WITH THE BEST UPPER LEVEL SUPPORT ARRIVING AFTER 15 UTC. ISOLATED SHOWERS WILL DEVELOP BY 12 UTC AS LOW LEVEL MOISTURE BEGINS TO INCREASE AHEAD OF THE WAVE WITH MORE SCATTERED SHOWERS DEVELOPING ACROSS THE REGION BY MID MORNING AND RAPIDLY OVERSPREADING THE REGION BY 18 UTC WITH WIDESPREAD RAIN. AFTER 18 UTC THE 850 HPA LOW LEVEL JET CONTINUES TO STRENGTHEN WITH MOISTURE AND WARM AIR SURGING INTO THE REGION. LAPSE RATES BEGIN TO STEEPEN THIS AFTERNOON WITH INCREASING CAPE ALLOWING FOR AT LEAST THE MENTION OF ISOLATED THUNDERSTORMS. THE SECOND MORE DYNAMIC SHORTWAVE ARRIVES AFTER 00 UTC ON SUNDAY OVERSPREAD THE REGION WITH STRONGER DYNAMICS AND A VERY STRONG LOW LEVEL JET NEAR 70 KNOTS BY 12 UTC ON SUNDAY MORNING. MID LEVEL LAPSE RATS STEEPEN OVERNIGHT WITH MOST UNSTABLE CAPE VALUES OF 500 TO 1000 J/KG. BULK SHEAR VECTORS WILL BE NEAR 50 KNOTS SO SUFFICIENT INGREDIENTS IN PLACE FOR POTENTIAL SEVERE THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY MORNING. THE STORMS SHOULD BE ELEVATED WITH THE MAIN THREAT BEING HAIL BUT ALSO THE POTENTIAL EXISTS GIVEN THE STRONG WINDS FOR STRONGER WINDS TO MIX TO THE SURFACE. HOWEVER A A AN INVERSION DEVELOPS ACROSS THE REGION AFTER 06 UTC SUNDAY SO THE STRONG WINDS MAY BE SHORT LIVED. RAINFALL AMOUNTS FOR 12 UTC SATURDAY THROUGH 12 UTC ON SUNDAY WILL BE BETWEEN 0.50 TO 0.75 INCHES. THE PREVIOUSLY MENTIONED SURFACE LOW ALONG THE COLORADO/WYOMING FRONT RANGE WILL LIFT NORTHEASTWARD AND INTO CENTRAL IOWA AFTER 06 UTC ON SUNDAY. RAPID CYCLOGENESIS WILL BEGIN TO OCCUR IN COINCIDENT WITH ARRIVING STRONGER SHORTWAVE ENERGY. STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH THE DAY ON SATURDAY AND OVERNIGHT INTO SUNDAY MORNING WITH A TIGHTENING GRADIENT ACROSS THE REGION AS THE LOW DEEPENS OVERNIGHT. WINDS OF 15 TO 25 MPH WILL BE COMMON THROUGH THE DAY. TEMPERATURES ON SATURDAY WILL BE VERY COMFORTABLE WITH HIGHS IN THE UPPER 50S NORTH OF THE MID 60S SOUTH. GIVEN WIDESPREAD PRECIPITATION SATURDAY NIGHT INTO SUNDAY MORNING TEMPERATURES WILL STAY IN THE MID TO UPPER 50S INTO SUNDAY MORNING. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 351 AM CST SAT NOV 16 2013 SUNDAY...AS THE AMPLIFIED UPPER TROUGH EJECTS TOWARD THE MID MISSISSIPPI VALLEY...THE SURFACE LOW IS FORECAST TO RAPIDLY DEEPEN STARTING OVER CENTRAL IOWA EARLY SUNDAY. AS THE LOW QUICKLY MOVES NORTHEAST TO SOUTHERN WISCONSIN AND THEN TOWARD THE GREAT LAKES...IT WILL BRING A COLD FRONT THROUGH THE AREA FROM ABOUT 15Z TO 18Z SUNDAY. SO SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE EARLY SUNDAY MORNING...WITH CHANCES STARTING TO DIMINISH FROM THE SOUTHWEST AS A DRY SLOT WORKS INTO THE FORECAST AREA. ANY REMAINING SEVERE THREAT FROM SATURDAY NIGHT WILL SHIFT EAST SUNDAY MORNING AND THEN OUT OF THE FORECAST AREA ALONG WITH THE BETTER INSTABILITY WITH THE EXITING OF THE SURFACE LOW AND ATTENDANT COLD FRONT. SOME SHOWERS MAY LINGER ACROSS THE NORTH AND NORTHEAST FORECAST SECTIONS INTO EARLY SUNDAY AFTERNOON BEFORE THE FOCUS OF THE UPPER SHORTWAVE MOVES OUT. AHEAD OF THE DEEPENING SURFACE LOW...WINDS WILL BE STRONG AND GUSTY TO START THE DAY SUNDAY. WINDS WILL SHIFT TO THE WEST/NORTHWEST BEHIND THE FRONT AND CONTINUE TO STRENGTHEN DURING THE DAY...WITH SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTING TO AROUND 40 TO 45 MPH. TEMPERATURES WILL FALL WITH COLD AIR ADVECTING IN BEHIND THE FRONT SUNDAY AFTERNOON. WINDS WILL GRADUALLY SUBSIDE SUNDAY NIGHT AND TEMPERATURES WILL SETTLE INTO THE LOW TO MID 30S FOR LOWS. MONDAY INTO TUESDAY...HIGH PRESSURE WILL SETTLE IN TO THE REGION FOR EARLY IN THE WEEK. TEMPERATURES WILL BE COOLER THAN THE START OF THIS WEEKEND...BUT NOT ESPECIALLY COLD FOR THIS TIME OF YEAR WITH HIGHS GENERALLY IN THE 40S. LOWS ARE FORECAST TO BOTTOM OUT IN THE MID 20S MONDAY NIGHT UNDER THE SURFACE RIDGE. WEDNESDAY THROUGH FRIDAY...ZONAL FLOW SETS UP FOR MID TO LATE WEEK. THE FORECAST MODELS BEGIN TO DIVERGE IN THEIR SOLUTIONS BY LATER IN THE WEEK...AND BRING UNCERTAINTY AS TO PRECIPITATION CHANCES AND HOW MUCH COLD AIR CAN WORK ITS WAY SOUTH. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1154 AM CST SAT NOV 16 2013 WARM FRONT WITH IFR TO LIFR CONDITONS PUSHING NORTH OF I-80 ATTM AND CONTINUE LIFTING NORTH THIS AFTN. IN ITS WAKE...WILL SEE CIGS IMPROVE TO MVFR TO VFR WITH STRONG AND GUSTY SOUTHERLY WINDS 15-30 KTS. WILL ALSO SEE SHOWERS INCREASE IN COVERAGE THIS AFTN WITH ALSO FEW STORMS POSSIBLE AS AN UPPER LEVEL DISTURBANCE PASSES WITH MVFR CONDITIONS AT TIMES. MAY SEE A LULL OR DECREASE IN PCPN FOR A LITTLE WHILE THIS EVE BEFORE ADDITIONAL SHOWERS AND STORMS DEVELOP AND INCREASE IN COVERAGE THROUGH THE OVERNIGHT WITH NOCTURNAL LOW LEVEL JET. CONDITIONS LIKELY TO VARY FROM VFR AT TIMES TO MVFR AND IFR. GAVE BEST SHOT ON TIMING OF PCPN AND CIGS IN RATHER COMPLEX FCST... BUT WILL NEED FURTHER REFINEMENT IN SUBSEQUENT TAF UPDATES/ISSUANCES. DESPITE GUSTY SOUTHERLY SURFACE WINDS TONIGHT I HAVE ADDED MENTION OF LLWS TO TERMINALS WITH BUFR SOUNDINGS SHOWING AROUND 50-55 KTS OF WIND NEAR 1500 FT AGL FROM THE SSW. PCPN SHOULD TAPER OFF BY MID AM THROUGH MIDDAY SUNDAY WITH VEERING WINDS AHEAD OF STRONG COLD FRONTAL PASSAGE. ANY STORMS WILL HAVE TONIGHT INTO SUNDAY MORNING WILL HAVE POTENTIAL TO MIX DOWN STRONGER WINDS OF NEAR SEVERE TO SEVERE MAGNITUDE. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...COUSINS SHORT TERM...COUSINS LONG TERM...STOFLET AVIATION...05
Hazardous weather outlook, Nov 16, 11:11 AM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1111 AM CST SAT NOV 16 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-171030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1111 AM CST SAT NOV 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY EVENING. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD LATER TONIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. IN ADDITION TO THE THUNDERSTORMS...SOUTHERLY WINDS WILL GUST AS HIGH AS 30 TO 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY MORNING AHEAD OF A DEEPENING LOW PRESSURE SYSTEM AND STRONG COLD FRONT. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT SHOULD DIMINISH FROM WEST TO EAST LATE SUNDAY MORNING THROUGH MIDDAY WITH THE PASSAGE OF THE COLD FRONT. VERY GUSTY SOUTH WINDS CAN BE EXPECTED TO START THE DAY SUNDAY. WINDS WILL THEN SHIFT TO THE WEST AND NORTHWEST BEHIND THE FRONT. BY SUNDAY AFTERNOON WINDS ARE EXPECTED TO REACH 20 TO 30 MPH WITH GUSTS TO AROUND 40 TO 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON...BUT MAY BE NEEDED LATER TONIGHT AND SUNDAY MORNING. 05/COUSINS/STOFLET
In the hours before
Special weather statement, Nov 16, 1:14 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 114 PM CST SAT NOV 16 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-162300- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 114 PM CST SAT NOV 16 2013 ...STRONG SOUTHERLY WINDS THIS AFTERNOON... STRONG SOUTHERLY WINDS WILL BE FOUND THIS AFTERNOON AHEAD OF A DEEPENING LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS. THE SOUTHERLY WINDS WILL BE SUSTAINED AT 20 TO 30 MPH AND GUST TO NEAR 40 MPH AT TIMES THIS AFTERNOON. IF TRAVELING BE PREPARED FOR THE STRONG...GUSTY SOUTH WINDS. DRIVERS OF VANS...CAMPERS... TRAILERS AND OTHER HIGH PROFILE VEHICLES SHOULD BE EXTRA CAUTIOUS... ESPECIALLY ON EAST-WEST ROADWAYS.
Nearby
Wind Advisories in Iowa, 2013Wind Advisories in Illinois, 2013Wind Advisories in Missouri, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.